Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 4:31 PM CDT for Bandera County, Kerr County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 4:31 PM CDT (21:31 UTC)
- Expired
- May 1, 2021, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS84 KEWX 012131 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 431 PM CDT Sat May 1 2021 TXZ186-187-012215- Kerr TX-Bandera TX- 431 PM CDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BANDERA AND SOUTHEASTERN KERR COUNTIES UNTIL 515 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near Bandera, moving north at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Medina, Kerrville, Bandera, Ingram, Hunt, Cypress Creek, Camp Verde, Center Point, Kerrville-Schreiner Park, Waltonia and Kerr Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2970 9904 2969 9926 3010 9949 3013 9892 TIME...MOT...LOC 2131Z 176DEG 28KT 2977 9915 $$ CP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 3:15 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 1, 3:15 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 315 PM CDT Sat May 1 2021 .SHORT TERM (Tonight through Sunday Night)... A band of showers and thunderstorms is rapidly pushing away from the I-37/I-35 corridors with areas of rain over the eastern Hill Country and Central Texas. The band has and continues to produced excessive rainfall and renewed flooding. As a result, will keep the Flash Flood Watch going through 7 PM when the rain, showers, and thunderstorms move east of our area. Weak instability and lapse rates continue a possibility of a strong storm or two with gusty winds. There are scattered showers and isolated thunderstorms over the Edwards Plateau to near Big Bend associated with an upper level low over the Serranias del Burro of Mexico. The upper level low will accelerate moving over the Edwards Plateau later this afternoon, Hill Country this evening, and Central Texas overnight. The showers and thunderstorms will accompany the low as it moves across those areas. With the faster movement, the flood threat is lower. However, ongoing flooding will be slower to recede in areas that get this additional rain. A strong storm or two is possible due to weak instability and lapse rates. The upper level low takes the showers and thunderstorms with it as moves off to the east by Sunday morning. As a surface low also moves away on Sunday, southwesterly lower to mid level flow takes hold drying the airmass somewhat. This allows for much warmer temperatures. However, high temperatures will be slightly lower than blended guidance due to moist soils from recent and ongoing rains. && .LONG TERM (Monday through Saturday)... A dryline moves toward the I-35 corridor Monday afternoon allowing temperatures to soar to well above normal across our area. Forecast soundings show a weak capping inversion at time of peak heating that may be able to be broken by the dryline and strong heating. Have maintained slight chances of showers and thunderstorms across the far eastern Hill Country to along the I-35 corridor late Monday afternoon into early evening. Forecast soundings show MUCAPEs of 2,000 to 3,000 J/kg along the dryline indicating a potential for isolated strong to severe storms. A cold front and upper level trough move across our area Monday night into Tuesday generating isolated to widely scattered showers and thunderstorms over the eastern half of our area where moisture will be deepest. Cannot rule out a strong storm. Breezy conditions are expected late Monday night into Tuesday as high pressure builds into our area along with cooler temperatures. Dry northwesterly flow aloft and reinforcing surges of high pressure result in fair skies and near to slightly above normal temperatures for mid week into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 63 87 68 91 65 / 70 - 0 20 20 Austin Bergstrom Intl Airport 63 87 68 91 65 / 70 - 0 20 20 New Braunfels Muni Airport 63 90 69 93 67 / 50 0 0 20 20 Burnet Muni Airport 61 86 67 91 62 / 70 - 0 20 20 Del Rio Intl Airport 60 95 66 96 65 / 20 0 0 0 - Georgetown Muni Airport 63 86 68 91 64 / 70 - 0 20 30 Hondo Muni Airport 59 91 65 95 66 / 20 0 0 10 20 San Marcos Muni Airport 62 88 68 91 65 / 60 - 0 20 20 La Grange - Fayette Regional 66 87 70 89 69 / 70 - 0 10 20 San Antonio Intl Airport 63 88 68 92 67 / 30 0 0 20 20 Stinson Muni Airport 63 91 68 93 69 / 20 0 0 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie- Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina- Travis-Wilson. && Short-Term/Aviation...04 Long-Term...Runyen Decision Support...Brady
Hazardous weather outlook, May 1, 11:33 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1133 AM CDT Sat May 1 2021 TXZ171>173-183>194-202>209-217>225-228-021045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1133 AM CDT Sat May 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Numerous showers and scattered thunderstorms are forecast to continue this afternoon into evening. Up to 3 inches of additional rainfall can be expected. This could lead to additional flash flooding. In addition, a strong storm is possible with gusty winds and hail the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm or flooding reports to the National Weather Service.
In the hours before
Local storm report, May 1, 3:20 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 1 WNW ONION CREEK 30.14N 97.80W
05/01/2021 TRAVIS TX EMERGENCY MNGR
FLOODING AT LOW WATER CROSSING ON OLD SAN
ANTONIO ROAD IN TRAVIS COUNTY.
&&
MBLocal storm report, May 1, 3:22 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 4 W SUNSET VALLEY 30.23N 97.87W
05/01/2021 TRAVIS TX DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ACROSS LOW WATER
CROSSING FROM WILLIAMSON CREEK.
&&
MBLocal storm report, May 1, 3:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 3 SSE ANDERSON MILL 30.41N 97.79W
05/01/2021 TRAVIS TX DEPT OF HIGHWAYS
SEVERAL LOW WATER CROSSINGS CLOSED ALONG
SPICEWOOD SPRINGS ROAD.
&&
MBLocal storm report, May 1, 3:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLOOD FREDERICKSBURG 30.27N 98.87W
05/01/2021 GILLESPIE TX EMERGENCY MNGR
FLOODING ON STREETS AROUND FREDERICKSBURG
AND ACROSS GILLESPIE COUNTY. SOME WATER
COLLECTING ACROSS LOW WATER CROSSINGS WITHIN
GILLESPIE COUNTY AS WELL.
&&
MBLocal storm report, May 1, 4:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 3 W SUNSET VALLEY 30.23N 97.86W
05/01/2021 TRAVIS TX DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING FROM WILLIAMSON
CREEK AT LOW-LEVEL WATER CROSSING NEAR JOE
TANNER LN AND MCCARTY LN.
&&
MBSpecial weather statement, May 1, 4:31 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 431 PM CDT Sat May 1 2021 TXZ186-187-012215- Kerr TX-Bandera TX- 431 PM CDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BANDERA AND SOUTHEASTERN KERR COUNTIES UNTIL 515 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near Bandera, moving north at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Medina, Kerrville, Bandera, Ingram, Hunt, Cypress Creek, Camp Verde, Center Point, Kerrville-Schreiner Park, Waltonia and Kerr Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2970 9904 2969 9926 3010 9949 3013 9892 TIME...MOT...LOC 2131Z 176DEG 28KT 2977 9915 CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:01 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Apr 30, 8:17 PM CDT | Special Weather Statement | EWX | Terrell | 28 min |
| Apr 30, 8:22 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 50 min |
| Apr 30, 9:12 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Apr 30, 11:59 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 3:09 AM CDT | Areal Flood Advisory | EWX | Lavaca | 51 min |
| May 1, 3:57 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 1, 8:10 AM CDT | Special Weather Statement | EWX | Maverick | 35 min |
| May 1, 8:23 AM CDT | Special Weather Statement | EWX | Dimmit | 52 min |
| May 1, 9:10 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| May 1, 9:24 AM CDT | Special Weather Statement | EWX | Zavala | 36 min |
| May 1, 9:55 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 3 hr |
| May 1, 10:02 AM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 43 min |
| May 1, 10:36 AM CDT | Special Weather Statement | EWX | Frio, Medina, Uvalde | 54 min |
| May 1, 10:49 AM CDT | Areal Flood Advisory | EWX | Bandera, Frio, Medina | 3 hr |
| May 1, 11:15 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| May 1, 11:18 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| May 1, 11:31 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Medina | 59 min |
| May 1, 11:44 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Medina | 4 hr |
| May 1, 12:01 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 1, 12:09 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 1, 12:30 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Wilson | 45 min |
| May 1, 12:40 PM CDT | River Flood Warning | EWX | Bexar | 32 hr |
| May 1, 1:03 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 1, 1:14 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe, Karnes, Wilson | 61 min |
| May 1, 1:22 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Wilson | 3 hr |
| May 1, 1:52 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
| May 1, 2:07 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 41 hr |
| May 1, 2:07 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 38 min |
| May 1, 2:27 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 3 hr |
| May 1, 2:44 PM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| May 1, 2:58 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 1, 3:11 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 1, 3:39 PM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| May 1, 4:11 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 1, 4:14 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| May 1, 4:25 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 6:13 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| May 1, 6:53 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.